Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 7, NWS Jackson, MS

January 1, 2019Marion County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 1, 2019, 8:32 AM CST for Marion County, Mississippi. It took effect at Jan 2, 2019, 6:00 AM CST. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Jan 1, 2019, 8:32 AM CST (14:32 UTC)
In effect from
Jan 2, 2019, 6:00 AM CST
Expired
Jan 22, 2019, 8:32 AM CST
In force
20 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MS

The river

Written for the forecast point Pearl River near Columbia (CLMM6).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02489000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 1, 6:01 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 1, 6:01 AM CST, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
601 AM CST Tue Jan 1 2019

.UPDATE...
Updated for 12Z aviation discussion.

&&

.AVIATION...

12Z TAF discussion:
Some low stratus affecting a few of the TAF sites with IFR to MVFR
ceilings, but the expectation is for stratus to scatter out for
most of today at all TAF sites. There is a chance for a broken
MVFR deck to redevelop during the day, but currently a scattered
layer at around 1500 to 2500 feet looks to prevail. There is a
chance for light rain to spread farther north across the region
after 04Z Wednesday, but before then just expected isolated light
rain showers near KHBG and KPIB. /NF/

&&

.DISCUSSION...
Today through Tonight:

With the remnants of the frontal boundary stalled out across the
region beneath southwesterly flow aloft, some patches of fog have
developed early this morning. Do not anticipate widespread dense fog
to be an issue for our area this morning though. The Pine Belt will
be most favored for on and off light rain showers into today due to
proximity to the front and a little deeper moisture in place.
Looking at water vapor satellite imagery, the steady stream of
tropical moisture from the eastern Pacific Ocean can be seen arcing
across our region. Some moistening can be seen over northern Mexico
with the next disturbance which will be headed our way overnight
tonight. As a closed low pressure system spins over the Four Corners
region of the Desert Southwest, this next wave will bring an
increased chance for rain showers by late tonight into tomorrow
morning. Expect another night of warmer than normal temperatures.
/NF/

Wednesday through Friday: The persistent wet pattern will
continue through the end of the abbreviated first work week of
2019. As the upper jet stream remains anchored from northern
Mexico through the Ohio Valley during the midweek period, a couple
waves of moderate to heavy rain overrunning a surface front
stalled immediately to our southeast will soak the area. The
initial wave is expected Wednesday into Wednesday night as a
leading mid level shortwave and right upper jet entrance region
traverse the region. The second wave is expected later Thursday
as an upper low advances eastward toward the Mid South and a
surface low pressure system tracks across the forecast area.

Latest guidance continues to suggest a swath of 3-5" QPF
generally from Central LA into Central MS, with the bulk of this
occurring Wednesday through Thursday night. Given the antecedent
saturated ground conditions across much of this area, flash
flooding is expected to become a possibility. River flooding is
already ongoing on some area waterways, and it could be prolonged
or made worse. A Flash Flood Watch will likely be needed for some
portion of the area within the next day. In the mean time, the
potential will continue to be highlighted in our HWO and graphical
products.

The eastward advance of the upper low will finally break down the
pesky southwesterly upper level flow regime, resulting in a
decrease in rain chances as it passes the region on Friday. Though
heavier rains will are expected to be gone by Friday, lingering
clouds and lighter rain associated with the upper low will remain
possible into the night.

Saturday through Monday: Mid and upper ridging will build across
the area over the weekend, with a surface ridge expanding from the
Gulf Coast along the East Coast. This should result in a well-
deserved break in the rain this weekend into the beginning of next
week. With the upper jet becoming displaced well north of the
area, temperatures will steadily moderate to above normal. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       61  47  52  48 /   4  30  79  88
Meridian      63  48  54  49 /  15  25  72  77
Vicksburg     59  44  48  46 /   3  37  87  91
Hattiesburg   65  53  61  53 /  19  26  68  57
Natchez       60  47  51  47 /   3  35  84  87
Greenville    53  40  44  42 /   2  24  91  92
Greenwood     56  42  47  44 /   3  17  87  92

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/DL
Hazardous weather outlook, Jan 1, 4:54 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
454 AM CST Tue Jan 1 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
454 AM CST Tue Jan 1 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Flooding is expected across portions of northeast Louisiana,
southeast Arkansas, and central Mississippi between Wednesday
afternoon and early Friday morning. In these areas, total rainfall
amounts of 3 to 5 inches are expected with locally higher amounts
possible. Flooded roads are possible and some structures could
become inundated. Moderate to major river flooding is also
possible. Outside of this area, localized flooding is possible
across portions of southeast Mississippi with 1 to 3 inches of
rain expected.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:50 PM CSTRiver Flood WarningJANSunflower10 days
Jan 1, 7:40 AM CSTRiver Flood WarningJANCarroll, Leflore5 days
Jan 1, 7:40 AM CSTRiver Flood WarningJANYazoo213 days
Jan 1, 8:30 AM CSTRiver Flood WarningJANLeake5 days
Jan 1, 8:30 AM CSTRiver Flood WarningJANLeake8 days
Jan 1, 8:31 AM CSTRiver Flood WarningJANHinds, Rankin11 days
Jan 1, 12:15 PM CSTRiver Flood WarningJANIssaquena, Washington10 days
Jan 1, 12:15 PM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren22 days
Jan 1, 4:06 PM CSTFlash Flood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 36 more55 hr

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.